Entocort: more energy but GI symptoms no better

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

NiceCupOfTea
Veteran Member


Date Joined Jan 2010
Total Posts : 8550
   Posted 5/27/2010 8:07 AM (GMT -7)   
Been taking 9mg of Entocort for almost 3 weeks and am due to switch to 6mg in two days - the GI put me on a 9-week course altogether, 3 weeks each at 9mg, 6mg and 3mg respectively. From what I've read on the internet, that seems rather a short course. It seems more standard to take 9mg for 8 weeks, 6mg for 12 weeks and then presumably 3mg for however long.

Thought of calling the hospital to see if I can extend my 9mg prescription for another month or so. But can't decide if it's even worth it. I do like feeling human again, which I'm slowly beginning to do. A month ago it was like I was running on an almost empty tank of petrol and now that tank has been half filled. But my GI symptoms (bloating, diarrhoea, pain) don't seem to have improved at all. They are roughly the same as they were before the colonscopy, which, considering it showed that my colon was in a dreadful state, doesn't seem too good.

With that in mind, would it be a waste of time extending the Entocort course? If nothing else, it would be nice to have a bit of available energy for the upcoming summer, although that seems a tad frivolous reason to risk osteoporosis, glaucoma, moon face, etc. Of course all this is probably a moot question, as the hospital will probably refuse to extend my prescription. But I won't know unless I ask.

In early August I'm seeing the GI again to discuss taking Remicade. I'm wondering if they want me to be off the steroids completely before going onto Remicade, although plenty of people here seem to take a steroid and a biologic simultaneously.

Also on 6MP, but I started that at the same time as the Entocort so that can't possibly be having an effect yet.

beave
Veteran Member


Date Joined Mar 2007
Total Posts : 1091
   Posted 5/27/2010 11:30 AM (GMT -7)   
That is a fairly quick course of Entocort. Typical course is 8 weeks at 9 mg, then it varies - 6 mg for anywhere from a couple weeks to several months, then same for 3 mg.

I see no reason to do it so quickly and think you should definitely ask your doctor to stay on it longer - provided you feel it's doing some good.

But keep in mind that Entocort only works on the terminal ileum and right colon, so if your disease includes other areas of your colon, you're only helping part of it with the Entocort. Your doctor may be hoping that it's enough to get you going until the 6MP kicks in.

NiceCupOfTea
Veteran Member


Date Joined Jan 2010
Total Posts : 8550
   Posted 5/27/2010 6:42 PM (GMT -7)   
Thank you for your answer.

I'm still in two minds about it. Earlier on today I felt almost like my 'old' self, but this evening it was back to listlessness. I'm never gonna have full energy when everything I eat makes this much of a meal passing through my intestines...

At any rate I'll decide tomorrow. Only have one day left to do it and of course the hospital might not call me back the same day or, indeed, at all.

By the way, I do have disease elsewhere in my colon (and in my small bowel), but the right side is the worst affected.

HM
Regular Member


Date Joined Sep 2008
Total Posts : 211
   Posted 5/27/2010 8:26 PM (GMT -7)   
I have been on 9mg since November (my last bad flare). I took 6mg for 2 1/2 years before that --when I get off the endocort I am flaring within a mo''s time. From my experience you I think it is worth asking about another mo. to see if it helps your belly issues.

PS...make sure you take a calciulm supplement while on endocort--it is not easy on the bones:)
Take care

37/f   proud single mom of 2

Diagnosed with GERD/Acid Reflex 2002

Diagnosed with IBS 2007

Diagnosed with Arthritis 2007

Diagnosed with UC, then Crohn’s 2007

Diagnosed with Generalized Anxiety Disorder 2008

 

Current medications: Asacol 2 tablets 3X daily, Imuran 100 mg daily,Endcort 3mg 3X daily, Pentasa 2 500mg caps 2X daily, Prilosec 20 mg 2X daily (if needed), .05 mg Zanax (if needed) Probiotics, Calcuim/Mag/Vit.D. Flinstones multi with Iron, Young Living Omega 3, Young Living Core Supplements


mdf34
Veteran Member


Date Joined Feb 2010
Total Posts : 925
   Posted 5/27/2010 11:18 PM (GMT -7)   
You may need more time with the entocort.  I did start seeing results quickly, but was not on the other right medicine for CD.  Ento is designed specifically for CD/small intestine.  My GI wants me off of it but I can't meet his minimum requirement yet.
 
to risk osteoporosis, glaucoma, moon face, etc.
 
No moon face with this.  The other possible side effects have a much rarer chance of happening.  This is not pred.  It is made to release and treat the small bowel.  It is not a systemic drug, but rather more akin to a topical treatment.
 
They may be trying to get you off of it quickly due to it's expense?  If you can, try to get the time to give it a better chance to work.
Diagnosed (FINALLY) UC Sept 09/Diagnosis amended 5-3-10 to Crohn's
Taking Pentasa 500mg/8x/day
Entocort 3X/day
Bentyl as needed
1000 mg Vitamin C
Prilosec 1X/day
Flonase
 
 


pinkglitter
New Member


Date Joined May 2010
Total Posts : 1
   Posted 5/28/2010 12:10 AM (GMT -7)   
I am new here, but wanted to hear from you about Entocort. I was on Remicade but it didn't work, so now my doctor wants me to try Entocort and weekly injections-methotrexate. Has anyone taken Methotrexate, and have you had any bad side effects? I am also worried about the Entocort with it being a steriod. My hair is already thinning bad, but I am more afraid of enlarging of the face, acne and weight gain. I am always nervous about taking medications.

tewcute
Regular Member


Date Joined Mar 2010
Total Posts : 300
   Posted 5/28/2010 4:26 AM (GMT -7)   
Hi Pinkglitter. I am in my second month of entocort at the full dose and it has done such good for me. I am still having diarrhea, but my stomach pain is gone and I can actually function at a normal level. Entocort is designed to release in the colon only so you will not get the same side effects as you would from prednizone. I am almost done with my seond month and then the dr is weaning me down to 6mg and see how I do. I never gained weight or got moonface. From what I understand the biggest long term side effect is osteoporosis so talk to your dr about calcium supplements.
Dx with crohns February 25, 2010. But suspect I had it since 2002 with very mild symptoms.
4 lialda a day.
3 entocort daily for the next few months
hyosamine for daytime
Bentyl for evening
Ferrous Sulfate(iron supplement)

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 3:32 PM (GMT -7)
There are a total of 2,732,719 posts in 301,047 threads.
View Active Threads


Who's Online
This forum has 151202 registered members. Please welcome our newest member, Ed Ski.
347 Guest(s), 4 Registered Member(s) are currently online.  Details
notsosicklygirl, Gear, astroman, MauiViv


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer